Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Does my chronic hep B need treatment?
Sep 3, 2012

I am hiv+ and have chronic hep b, taking meds for ten years,my current regiment consists of combivir+norvir+telzir. My cd4 is somewhat stable around 500 or a little bit more and i am undetectable for 9 years.

My liver test shows Ag Hbs 1530 AST/TGO 29 ALT/TGP 16 TRYGLYCERIDES 246 CHOLESTEROL 199 dLDL 116,61 dHDL 48

What do you consider to be the state of my liver?Do i need medication or are the meds i am taking now good for hep B too?Do I have a high chance to develop liver cancer? Is there a chance that my chronic B hepatitis to be completly healed?

I'm asking this because I don't know what will get me first, my HIV or Hep B...or both.I am 25 y. o female.

Thank you so much.

Response from Dr. McGovern

I think the first thing you could do is ask your doctor for an HBV DNA test to see if you have virus in your blood. With normal liver function tests, it is still possible to have HBV virus in your blood stream. If the liver tests remain normal, you may have "immune tolerant" disease since you are so young. This just means that the virus is in your body but your liver is not inflamed.

This stable liver status can change over time and your disease can become active. So if you have HBV virus in your blood, I would recommend a change of Combivir to Truvada (tenofovir plus emtricitabine). Your protease inhibitor (Telzir) can also be changed to a more recent HIV drug like atazanavir, that is better on the fats in your blood (like triglycerides). If you dont' have access to a drug like atazanavir, I wouldn't worry about that.



Previous
HBsAg
Next
High Tumor Marker

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement